MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, in emergency surgery, it gets stuck and comes loose.No further details were provided.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/26/2026 d4: batch # 808d58 investigation summary the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the gcs40g device was received with no apparent damage and with a reload loaded in the device.The reload was received fully loaded with staples, with the washer uncut, with the drivers and with the knife recess below the reload deck.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.The returned reload was pulled out of the device and placed back on; the device opened and closed without any difficulties.The device was tested for functionality with an returned reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading the instrument.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 808d58, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Did the device cut? 2.If the device cut/fired, was the cut line complete? 3.Did the device staple? 4.If the device stapled/fired, was the staple line complete? 5.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? 6.Did the device close? 7.Did the device fire? 8.Did the device open? 9.Was the device difficult to close on the tissue? 10.Was the device difficult to fire? 11.Was the device difficult to open? 12.On which firing did this occur? 13.Did the tissue retaining pin lock into the correct position? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25280834
Report Number3005075853-2026-03891
Device Sequence Number9776846
Product Code GDW
UDI-Device Identifier10705036027508
UDI-Public(01)10705036027508(17)281031(10)A99474
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot NumberA99474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown